Our customer asked:
I'm looking for some advice, my dog is currently on Vetmedin 5mg Flavour Tablets and have noticed that she seems to feel the cold as she sits and shivers just wondered if this was a side effect and also what other side effects could this medication cause? also reading the information leaflet it's advised that the tablet should be given half in the morning then the other half 12 hours later? Both an hr before food? however my vet has said one tablet half an hour before food so I am slightly confused as i don't want to be miss dosing my dog?
Vetmedin is a very safe drug. It is most likely that your dog feels the cold because she is getting a bit older and less robust. I would doubt if the Vetmedin is doing that.
It is usual to give Vetmedin twice daily. In fact most of the drug is passed out of the system in just a few hours, so twice a day makes a lot more sense. It is also not absorbed very well from the stomach if there is food there too. 30-60 minutes before feeding is often recommended, but closer to 60 would seem better if you can manage it. Vetmedin is possibly the most useful drug there is for many heart problems, so it is well worth getting right if you can. The amount given on each occasion is based on the weight of your dog. It is always best to ask your own vet about the precise amount to give, which should be decided after weighing your dog.